OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Optimizing condition numbers

Maréchal, Pierre and Ye, Jane Optimizing condition numbers. (2009) SIAM Journal on Optimization (SIOPT), 20 (2). 935-947. ISSN 1052-6234

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
301kB

Official URL: http://dx.doi.org/10.1137/080740544

Abstract

In this paper we study the problem of minimizing condition numbers over a compact convex subset of the cone of symmetric positive semidefinite $n\times n$ matrices. We show that the condition number is a Clarke regular strongly pseudoconvex function. We prove that a global solution of the problem can be approximated by an exact or an inexact solution of a nonsmooth convex program. This asymptotic analysis provides a valuable tool for designing an implementable algorithm for solving the problem of minimizing condition numbers.

Item Type:Article
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:Université de Toulouse > Université Toulouse III - Paul Sabatier - UPS (FRANCE)
Other partners > Victoria University (CANADA)
Laboratory name:
Statistics:download
Deposited By: Pierre Maréchal
Deposited On:14 May 2013 15:08

Repository Staff Only: item control page